Israel Journal of Mathematics

, Volume 86, Issue 1, pp 253–275

Piecewise-polynomial approximation of functions fromH ((0, 1) d ), 2ℓ=d, and applications to the spectral theory of the Schrödinger operator

Authors

  • M. Solomyak
    • Department of Theoretical MathematicsThe Weizmann Institute of Science
Article

DOI: 10.1007/BF02773681

Cite this article as:
Solomyak, M. Israel J. Math. (1994) 86: 253. doi:10.1007/BF02773681

Abstract

For the selfadjoint Schrödinger operator −Δ−αV on ℝ2 the number of negative eigenvalues is estimated. The estimates obtained are based upon a new result on the weightedL 2-approximation of functions from the Sobolev spaces in the cases corresponding to the critical exponent in the embedding theorem.

Copyright information

© The Magnes Press 1994